Alert archive / Oregon / Wind Advisories in 2016
Wind Advisory 14, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Mar 27, 2016, 11:44 AM PDT for 4 counties in Oregon; Columbia County, Walla Walla County, Washington. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2016, 11:44 AM PDT (18:44 UTC)
- Expired
- Mar 27, 2016, 8:23 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Umatilla County, OR, Wheeler County, OR, Columbia County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 25 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 6.7 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417 WWUS76 KPDT 271844 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1144 AM PDT SUN MAR 27 2016 ...WINDY CONDITIONS EXPECTED TODAY... .PRESSURE GRADIENTS WERE TIGHTENING ACROSS THE REGION RESULTING IN WINDY CONDITIONS TODAY. SUSTAINED WINDS BETWEEN 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS THE FOOTHILLS OF THE BLUE MOUNTAINS AND PORTIONS OF THE COLUMBIA BASIN INTO THIS EVENING. ORZ044-507-508-WAZ029-280600- /O.NEW.KPDT.WI.Y.0014.160327T1844Z-160328T0600Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...DAYTON... WAITSBURG...WALLA WALLA 1144 AM PDT SUN MAR 27 2016 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...TODAY INTO THIS EVENING. * IMPACTS...LOOSE OBJECTS MAY BECOME AIRBORNE. CONSTRUCTION MATERIAL...LAWN FURNITURE AND GARBAGE CANS MAY TRAVEL ACROSS PROPERTY. GUSTY WINDS WILL MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
161 WWUS76 KPDT 280323 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 823 PM PDT SUN MAR 27 2016 ORZ044-507-508-WAZ029-280430- /O.CAN.KPDT.WI.Y.0014.000000T0000Z-160328T0600Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- 823 PM PDT SUN MAR 27 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE LOWER COLUMBIA BASIN OF OREGON AND THE BLUE MOUNTAIN FOOTHILLS OF OREGON AND WASHINGTON HAVE DECREASED 10 TO 20 MPH WITH HIGHER GUSTS. THESE WINDS WILL CONTINUE TO DECREASE THROUGH THE REMAINDER OF TONIGHT. THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 27, 10:37 AM PDT, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 27, 10:37 AM PDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PENDLETON OR 1037 AM PDT SUN MAR 27 2016 UPDATED FOR AVIATION DISCUSSION .UPDATE...THE LATEST RADAR WAS SHOWING AN AREA OF RAIN SHOWERS OVER THE MIDDLE PORTIONS OF THE AREA AND THE ZONES WERE UPDATED THIS MORNING TO REFLECT THIS. THE DEVELOPING SHOWERS WERE IN RESPONSE TO A LOW PRESSURE SYSTEM OVER THE PACNW AND THIS WILL KEEP THE CLOUDS AND SHOWERS IN THE FORECAST FOR THE REMAINDER OF THE DAY. IN ADDITION THE PRESSURE GRADIENTS TIGHTEN AND BREEZY CONDITIONS ARE POSSIBLE TODAY. OTHERWISE THE REMAINDER OF THE SHORT TERM FORECAST APPEARS ON TRACK FOR NOW. && .AVIATION...18Z TAFS...VFR CONDITIONS EXPECTED OVER THE NEXT 24 HOURS...BUT BRIEF PERIODS OF MVFR AND POSSIBLE IFR CONDITIONS CANT BE RULED OUT. COLD AIR OVER THE INTERIOR PACIFIC NORTHWEST WILL ALLOW FOR SHOWERS AROUND THE TAF SITES THIS AFTERNOON...BUT INCREASED WEST WINDS 10-20 KTS GUSTING 20-30 KTS AS WELL. WINDS ARE EXPECTED TO CALM DOWN AFTER 06Z...WITH SCT-BKN CLOUDS 5-10 KFT THROUGH 18Z/28. WEBER && .PREV DISCUSSION... /ISSUED 519 AM PDT SUN MAR 27 2016/ SHORT TERM...TODAY THROUGH TUESDAY. A COLD FRONT IS MOVING ACROSS THE FORECAST AREA EARLY THIS MORNING. RADAR IS INDICATING SOME LIGHT RAIN ASSOCIATED WITH THE FRONT. A LARGE UPPER LOW WILL THEN MOVE INTO THE REGION DURING THE DAY. THERE WILL BE SOME WEAK INSTABILITY WITH COLD AIR ALOFT. EXPECT SCATTERED RAIN AND SNOW SHOWERS. WESTERLY WINDS WILL BE INCREASING AFTER FRONTAL PASSAGE WITH BREEZY TO WINDY CONDITIONS LATER THIS MORNING THROUGH EARLY EVENING. THE CENTER OF THE LOW WILL MOVE OVER THE AREA TONIGHT THEN SOUTH INTO NEVADA MONDAY. SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE. AS THE LOW MOVES EAST MONDAY NIGHT INTO TUESDAY MOISTURE WRAPPING AROUND THE NORTHERN PORTION WILL MAINTAIN PARTLY TO MOSTLY CLOUDY SKIES. SCATTERED SHOWERS WILL ALSO CONTINUE OVER OREGON. WINDS WILL BE LIGHTER MONDAY THEN INCREASE AGAIN OUT OF THE NORTH TUESDAY. TEMPS WILL BE ON THE COOL SIDE THE NEXT FEW DAYS BEFORE A SIGNIFICANT WARM UP LATER NEXT WEEK. 94 LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...WRAP AROUND MOISTURE ASSOCIATED WITH A CLOSED MID/UPPER LOW PRESSURE SYSTEM OVER THE GREAT BASIN AND UTAH WILL ALLOW FOR A SLIGHT CHANCE OF SHOWERS IN THE EASTERN MOUNTAINS OF OREGON TUESDAY NIGHT. THEN A MID/UPPER LEVEL RIDGE OF HIGH PRESSURE ALONG 130 3 OFFSHORE SLOWLY BUILDS EASTWARD STARTING ON WEDNESDAY AND GIVES THE PACIFIC NORTHWEST SINKING AIR ALOFT T AND THUS DRY CONDITIONS FROM WEDNESDAY THROUGH SATURDAY. HOWEVER, A WEAK MID/UPPER LEVEL TROUGH MOVES INTO THE RIDGE SATURDAY PROVIDING A SLIGHT CHANCE OF SHOWERS IN CENTRAL OREGON. SATURDAY NIGHT AND SUNDAY THE GFS MODEL SHOWS MOISTURE INCREASING WITH A COLD FRONT MOVING TO THE CRESTS OF THE CASCADES DURING THE DAY ON SUNDAY FOR INCREASING POPS ALONG THE EAST SLOPES OF THE CASCADES, BUT MOST OF THE REST OF THE FORECAST AREA WILL HAVE ONLY A SLIGHT CHANCE OF SHOWERS. POLAN && .PRELIMINARY POINT TEMPS/POPS... PDT 53 33 50 34 / 20 20 20 20 ALW 54 35 52 35 / 20 20 20 20 PSC 60 35 57 36 / 20 20 20 20 YKM 59 31 56 33 / 20 20 20 20 HRI 59 35 55 36 / 20 20 20 20 ELN 53 33 52 33 / 20 20 20 20 RDM 48 26 45 28 / 20 30 20 20 LGD 49 30 44 32 / 60 30 20 30 GCD 47 26 42 29 / 50 30 30 30 DLS 58 36 56 36 / 30 30 20 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 97/89
Nearby
Wind Advisories in Oregon, 2016Wind Advisories in Washington, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.